Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

can you get depressed after geting out of antidepresents

so i got off them and now its like i get moody again for no reason i get sad cry i get happy mad everything im all over the place

 
Alejandra10

Asked by Alejandra10 at 3:42 PM on Aug. 14, 2010 in Health

Level 18 (5,710 Credits)
This question is closed.
Answers (11)
  • the medication is for brain stimulation, your brain has been correctly stimulated by chemical drugs and it doesn't go away. An herb that you can try is St. John's Worts, it's for mild depression, and if you think you need a little step instead of back on the drugs, I suggest you try this. It's all natural, and it's OTC and way less expensive than the prescribed stuff, health food clubs, pharmacy sections SHOULD have them, and any herbal store in your area.

    If you want more ideas on herbal medications you can e-mail me pm me or join my new group www.cafemom.com/group/kimmysweightloss
    kbishop8688

    Answer by kbishop8688 at 3:54 PM on Aug. 14, 2010

  • Yes. You are supposed to wean off some antidepressants.

    Gailll

    Answer by Gailll at 3:43 PM on Aug. 14, 2010

  • The reason for the Antidepressents is to help you combat the depression, so it makes total sense that if you stop the medication the depression will come back and knock you on your ass.

    You can't just Stop taking a medication like that. You need to slowly back down the dosage and really you should not even do that without talking to the doctor who prescribed them in the 1st place
    Maureen-MD

    Answer by Maureen-MD at 3:46 PM on Aug. 14, 2010

  • Maybe you got off to quickly or maybe you really need to be on them. Many depressions don't just go away because you take a few meds. I've been on them for almost 20 yrs and have tried to get off twice but within a couple of months I know I have to get back on them.
    itsmesteph11

    Answer by itsmesteph11 at 3:49 PM on Aug. 14, 2010

  • You need to wean yourself off of them, but if your under stress or having a Yuck day doesnt help either.
    browningmom

    Answer by browningmom at 3:54 PM on Aug. 14, 2010

  • if you get off them to quickly then it can affect your mood. i stopped taking mine for awhile and relized how much they really helped. it really does make a difference and a big one if u need them.
    kimmie2116

    Answer by kimmie2116 at 3:54 PM on Aug. 14, 2010

  • why are you getting off of them or more, why were you on them?? If it was for depression, then it sounds like you still need to be on them.. sometimes going on meds takes up to 6 weeks to take the full effect, so I would imagine it COULD go the other way also
    maxsmom11807

    Answer by maxsmom11807 at 4:06 PM on Aug. 14, 2010

  • Could you be experiencing PMS? Or maybe just had a bad few days? It will likely take awhile for you to become accustomed to dealing with the emotions that you may not have been experiencing on the medicine. Definitely talk to your doctor, see what they have to say. I'm sorry this is so rough.
    Scuba

    Answer by Scuba at 5:34 PM on Aug. 14, 2010

  • i did wean of them and my doctor was monitoring and everythign was going good a have a whoel week of not takign any and we spend like a whole month lowering the dosage but nwo yesterday and today have just been all over the place crying mad happy feeling horrible my doctor doesnt open until tuesday i had counceling and everythign was great
    Alejandra10

    Comment by Alejandra10 (original poster) at 3:56 PM on Aug. 14, 2010

  • i had them for post partum depression so i was on them for a while and so last month the doctor said she was taking me off them because the other doctor had said thigs were better and so wshe said she woudl try take me off them we work on it all month and finally stoped taking them completly so i been about a whole week withough taking anything and yesterday and today i just been feelign very emotional really bad
    Alejandra10

    Comment by Alejandra10 (original poster) at 4:10 PM on Aug. 14, 2010